Monday, March 7, 2011

Back to the World of the Living.......

Thank you for the concerned e-mails I've received.  I know it's been a while since I've posted, this last chemo treatment has really kicked my butt.

I had my first treatment with the new drug (poison) Taxol.  I was so nervous to receive this drug because it has a high rate of allergic reactions.  When I say allergic reactions, I mean allergic reactions.... swelling, difficulty breathing, low blood pressure, cardiac arrest.  They pumped me full of medications (Benadryl, steriods, anti-nausea med, Pepsid) before hand to hopefully avoid any reactions.  I was so drunk from the Benadryl I could hardly see straight, the room was spinning.  Well, it worked....I didn't have an allergic reaction, praise God.

Although nausea is less common with this drug, it causes bone/muscle pain and peripheral neuropathy.  By the time I got home from work on Friday I was so fatigued I could hardly move.  I actually had to sit in my car for a few minutes when I got home just to get enough strength to get out and walk into the house.  I've been short of breath with the slightest activity.  Then the bone/muscle pain came.  It felt like I had been hit by a truck, hurt to move at all.  I finally gave in (at the insistence of my husband) and took a pain pill on Saturday.  I'm trying to keep my head up but it's hard some days, it's getting very depressing.  It feels like all this poison is killing me.  It makes it so hard to walk into the cancer treatment center for my next treatment, knowing what it's going to make me feel like afterwards.  Pray that this cancer does not recur because I truly don't know if I could go through all this again.

The good news is, today is Monday and I feel much better.  I haven't had any peripheral neuropathy yet and pray that I don't.  I don't know how I will be able to work if I can't feel my fingers....  It's true what they say, "what doesn't kill you, makes you stronger".  Don't worry, I'm not slipping into the depths of depression....just tired of chemo and ready for it to be over.  Pray that my next treatment goes smoothly, without allergic reaction, and that the pain is minimal.  I appreciate all your prayers and caring messages.


  1. It's so good to hear from you, Connie! I got six of those treatments with taxol and cytoxin. To me, it takes you as close to death without killing you. There were times I thought I was there. All that you are feeling just brings back all the memories --- I remember one day that I was sure I was going to drop on the floor of the shower ---- I could hardly stand up any longer to rinse off. I made it through with no effect on my fingers, but my toes are a little numb. I would think that if you did NOT have a reaction to the first one, that you will be ok with the rest.

    You are SOOO MUCH in my prayers, Connie! And I'm with you on the thing about thinking you could never go through it again. It's one thing to go in there not knowing what it is all about. But when you've been there. . . .!!!! I do know that we are given the strength we need when we need it -- no more, no less, not before, and never too late! You will make it! The Lord is being bombarded with reminders of you daily and He hears, he cares, and will walk with you. I do remember telling my sister after my 3rd treatment that I wasn't going back. I said, "Anyone that goes back after THIS has GOT to be the biggest fool!" She so calmly said, "But what are your options?" I went back, because I knew this was the only way. I knew that the Lord knew that. It will be over soon. And it's amazing how soon afterwards you will feel like the old you again. You will come out a stronger person on the the other side, I know that!!!!! I'm so proud of you, Connie! Love you!!!!!

  2. Oh, sweetie, I have worried about not hearing from you and now I know why. I wish I could wipe all of it away. You are strong and I know God is guiding you. God knows what you are going through so and I have asked him to be with you. Just believe that soon it will be over. I love you Connie and as always I am praying for you.

  3. It is so good that you are back...missed ya!
    I read Cora's note, and this morning I had read 2 Cor.1:3-4 Praise be to God and Father of our Lord Jesus Christ, the Father of compassion and the God of all comfort, who comforts us in ALL our troubles so that we can comfort those in any trouble with the comfort we ourselves have received from God. That is where Cora is coming from..having walked where you are now walking. But then the really good news 2Cor 1:10 He HAS delivered us from such a deadly peril, and he WILL deliver us. On him we have set our hope the HE WILL CONTINUE to deliver us. And here is where all the prayers lead... 2Cor 1:11 as you help us by your prayers. Then many will give thanks on our behalf for the gracious favor granted us IN ANSWER TO the prayers of MANY.
    You have our prayers, and God will deliver and answer our prayers!! Keep your eyes on Jesus..
    Love ya,

  4. Connie, I have wondered and worried about you so much, but didn't want to pester you. I know how fatigued chemo can make you feel, believe me. Cora's comment about taking a shower (she told me about that,too)made me remember how it was after my third chemo where I experienced the most vicious nausea I've ever had -- right there in the oncologist's office. It carried over for several days. Taking showers was a nightmare because I could barely stand up. I vowed to God and Dwain, "I'm not going back. I'm not going back." The funny thing was, when the nausea left, I felt better than I've felt since this whole nightmare began. A tiny little voice inside my head keeps telling me to be grateful for this chemo, rather than resenting it so strongly. This is very hard for me to do, but I'll do it with God's help. Maybe the next one won't be so bad for you or for me either. My next treatment is next Friday. I'll keep you in my prayers that you won't develop any numbness. I'm not taking the same chemo as you -- but mine has a risk of heart problems. Scary, scary stuff. God Bless! -Megan-

  5. Connie,I also wanted to share with you a couple of things that have helped me regain strength and energy: One-a-Day Energy Vitamins (they are green as Irish shamrocks. Another woman on chemo told me about them and I've been taking them ever since); Protein -- lots and lots of protein. I'll eat protein in any form. Dwain discovered these little individual tubs of cottage cheese that have an amazing amount of protein per serving -- more than eggs or chicken. I try to stay away from sweets right now, although I love them more than I can tell you. I just think the protein and those vitamins are keeping me strong and giving me untold amounts of energy. People are praying for me too, so I don't discount that either -- I ask them to pray specifically that I don't get nausea and that I remain strong. Anyway, I just thought I'd share that because it's helping me -- or I think it is anyway. Something is... :) -Megan-